What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Sep 7, 5:48 PM EST, 52 minutes earlier.
Area forecast discussion, Sep 7, 5:48 PM EST, 52 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
648 PM EDT Fri Sep 7 2018
...Updated Aviation Discussion...
.Short Term...(This evening through Saturday)
Issued at 245 PM EDT Fri Sep 7 2018
Skies remained clear over southern Kentucky for much of today and
the clouds that were over southern Indiana and north central
Kentucky earlier have thinned out considerably, allowing the
attainment of convective temperatures. Isolated showers and a few
thunderstorms have developed in the humid air across Tennessee and
Kentucky and into southern Indiana. This activity will persist into
the early evening hours, then decrease after sunset. The few spots
that get caught under one of these cells could experience some heavy
downpours since the storms are moving slowly and there is plenty of
moisture in the atmosphere for them to work with.
Tonight clouds and rain chances will increase over southern Indiana
and western through northern Kentucky where there will be an
increase in isentropic lift and moisture ahead of former TS Gordon's
remnants and north of an east-west warm front draped across
Kentucky. The best chances for heavy rain will remain to our west in
an area of better low level moisture transport.
On Saturday that east-west warm front will still be in place along
the length of Kentucky while Gordon's circulation moves between
Paducah and St Louis. Widespread rain and embedded thunderstorms
with a heavy overcast can be expected north of the front. South of
the front scattered showers and storms will be possible in the
morning, with more thunderstorm activity developing in the afternoon
as the atmosphere destabilizes. The fact that we will be in the
right front quadrant of a former tropical system and will have a
warm front in the region raises the question of the possibility of
brief tornadoes. Right now it looks like the best chance of spin-ups
will be over the western half of Kentucky and along the warm frontal
boundary where EHI > 1 and shear is maximized. 0-1km SRH and 0-6km
bulk shear will increase as the day progresses, peaking around 100
m2/s2 (SPC SREF median value) and 30-40kt (GFS/NAM/EC) respectively.
.Long Term...(Saturday night through Friday)
Issued at 255 PM EDT Fri Sep 7 2018
...Flash Flooding Threat Through Sunday...
Main focus is on the flooding threat Saturday night into early
Sunday as the surface low, initially hung up near Cape Girardeau,
begins to eject eastward into southern Indiana. Heaviest rainfall
will be along and north of the track of the low pressure center, so
the current structure of the Flash Flood Watch remains in good
shape. Late Saturday night into Sunday still appears to be the prime
time for heavy rain and flash flooding.
Some concern early in the period with the potential for spinup
tornadoes due to easterly surface winds ahead of a northward-lifting
warm front. Lack of instability will be a substantial limiting
factor, so the primary hazard remains heavy rain/flooding. By
midnight Sat night, the front should be running roughly from
Vincennes to Cincinnati.
Forecast precip totals still running above 3 inches in the area
covered by the Flash Flood Watch, tapering down to around 1 inch
across south central Kentucky. The heaviest rain is still expected
to remain over the Wabash basin, thus limiting any lasting impact on
our mainstem rivers. We still expect plenty of short-duration
flooding along our smaller flashier streams anywhere that the
heaviest rain falls.
Sunday and Sunday night the deep moisture starts to taper off from
the west, as drier air wraps around behind the surface low lifting
into SE Michigan. By Sun evening our POPS will range from slight
chance west of I-65 to likely near the I-75 corridor, but the cutoff
will likely be sharper than that.
Monday will run unseasonably cool, especially in the daytime, as the
upper trof opens up and lifts out to the NE. Best chance for a dry
day appears to be Tuesday before our weak flow aloft becomes more
southerly again. Otherwise expect temps to gradually recover back to
climo, with diurnal 20-30% POPs for the latter half of the week.
&&
.Aviation...(00Z TAF Issuance)
Issued at 645 PM EDT Fri Sep 7 2018
As T.D. Gordon approaches the region, chances for showers and storms
will increase through the TAF period.
SDF...VFR conditions are expected overnight with a VCSH possible
this evening. A better chance for rain and MVFR conditions should
arrive around 10Z. A morning t-storm and IFR conditions will also
be possible (tempo). Expect steady rains for much of the day
tomorrow with embedded t-storms and MVFR or possibly IFR conditions.
BWG...VFR conditions are expected through much of the TAF period
except in t-storms which could cause MVFR/IFR conditions. The best
t-storm chances exist tonight 5-9Z and tomorrow afternoon.
LEX...VFR conditions are expected tonight. Showers and MVFR
conditions should arrive around 12Z. Showers and t-storms will be
possible tomorrow afternoon with MVFR or IFR conditions.
HNB...Showers and t-storms at the terminal will continue to cause
MVFR or IFR conditions through 1Z. For the rest of the night expect
showers and perhaps an isld t-storm. A break in convection should
occur late tonight. MVFR cigs should return around 8Z.
Deteriorating conditions will begin around 10Z with the arrival of
steady rains and MVFR to IFR conditions through the end of the TAF
period. T-storm chances will be highest during the late morning and
afternoon hours tomorrow.
Winds of 4-9 kts will remain from the east at all TAFs except BWG
which will see southerly winds tomorrow afternoon. Higher gusts are
possible in t-storms.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...Flash Flood Watch from Saturday morning through Sunday evening
for INZ076>079-083-084-089>092.
KY...Flash Flood Watch from Saturday morning through Sunday evening
for KYZ030>032.
&&
Short Term...13
Long Term...RAS
Aviation...AMSHazardous weather outlook, Sep 7, 2:30 PM EST, 4 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
330 PM EDT Fri Sep 7 2018
KYZ023>029-033>043-045>049-053>057-061>067-070>078-081-082-081930-
Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-Henry-Shelby-
Franklin-Scott-Harrison-Spencer-Anderson-Woodford-Fayette-Bourbon-
Nicholas-Nelson-Washington-Mercer-Jessamine-Clark-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Lewisport, Hawesville, Hardinsburg,
Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville,
New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
330 PM EDT Fri Sep 7 2018 /230 PM CDT Fri Sep 7 2018/
This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.
.DAY ONE...Tonight.
Widely scattered storms are expected early this evening in a moist
and unstable atmosphere. Locally heavy rainfall and gusty winds will
be possible with any storm, in addition to lightning.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Widespread rain and scattered thunderstorms are expected from early
Saturday through Sunday night. Heavy rainfall may cause localized
flooding issues at times.
.SPOTTER INFORMATION STATEMENT...
Spotters are requested to report rainfall amounts and any flooding,
especially over the weekend.
INZ076>079-083-084-089>092-KYZ030>032-081930-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Oldham-Trimble-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Louisville,
La Grange, Bedford, and Milton
330 PM EDT Fri Sep 7 2018 /230 PM CDT Fri Sep 7 2018/
...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY
EVENING...
This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.
.DAY ONE...Tonight.
Scattered storms are expected develop early this evening in a moist
airmass. Locally heavy rainfall will be possible with any slow moving
storm, in addition to lightning.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Widespread rain and scattered thunderstorms are expected early
Saturday through Sunday. Localized flooding is likely, with flash
flooding possible where the heaviest rains occur.
.SPOTTER INFORMATION STATEMENT...
Spotters are requested to report rainfall amounts and any flooding,
especially over the weekend.
13
In the hours before
Special weather statement, Sep 7, 3:03 PM EST, 3 hours 37 minutes before
Special Weather Statement
National Weather Service Louisville KY
403 PM EDT FRI SEP 7 2018
INZ076-072045-
Orange-
403 PM EDT FRI SEP 7 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ORANGE COUNTY...
At 402 PM EDT, a strong thunderstorm was located over Paoli, moving
northeast at 10 mph.
Winds in excess of 40 mph and torrential rainfall are possible with
this storm.
Locations impacted include...
Paoli, Orleans, Orangeville, Leipsic, Woodlawn Grove, Braxtons
Siding, Abydel and Syria.
Torrential rainfall may cause localized flooding. Do not drive your
vehicle through flooded roadways.
LAT...LON 3869 8631 3868 8631 3848 8649 3848 8659
3869 8657
TIME...MOT...LOC 2002Z 202DEG 9KT 3855 8651
AMSSpecial weather statement, Sep 7, 4:25 PM EST, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Louisville KY
525 PM EDT FRI SEP 7 2018
INZ083-089-072200-
Perry-Dubois-
525 PM EDT FRI SEP 7 2018
...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN DUBOIS AND NORTHWESTERN
PERRY COUNTIES...
At 523 PM EDT/423 PM CDT/, strong thunderstorms were located 9 miles
northeast of Holiday World. THe storms were showing little overall
movement.
Winds in excess of 30 mph are possible with these storms. In
addition, torrential rain is occurring which could produce local
temporary flooding of low spots and a few roads.
Locations impacted include...
Ferdinand, Adyeville, Sassafras, Siberia, Saint Henry, Johnsburg and
Kitterman Corners.
LAT...LON 3823 8700 3829 8682 3829 8668 3818 8668
3818 8679 3821 8679 3820 8701
TIME...MOT...LOC 2123Z 244DEG 5KT 3822 8683
TWFLocal storm report, Sep 7, 4:36 PM EST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
536 PM EDT FRI SEP 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG 2 N ALBANY 36.72N 85.14W
09/06/2018 CLINTON KY EMERGENCY MNGR
DAMAGE TO AN OUTBUILDING NEAR ALBANY.
&&
MRCSpecial weather statement, Sep 7, 5:54 PM EST, 46 minutes before
Special Weather Statement
National Weather Service Louisville KY
654 PM EDT FRI SEP 7 2018
INZ084-072330-
Crawford-
654 PM EDT FRI SEP 7 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CRAWFORD COUNTY...
At 653 PM EDT, a strong thunderstorm was located near Carefree Town,
moving northwest at 15 mph.
Winds in excess of 40 mph and torrential rainfall are possible with
this storm.
Locations impacted include...
Carefree Town, Leavenworth, Curby, Grantsburg, Riddle, Fredonia,
Beechwood, Switzer Crossroads, Sulphur and Carefree.
Torrential rainfall may cause localized flooding. Do not drive your
vehicle through flooded roadways.
LAT...LON 3835 8639 3820 8631 3819 8631 3818 8633
3820 8635 3820 8636 3819 8638 3817 8638
3816 8642 3819 8646 3821 8646 3821 8648
3828 8656
TIME...MOT...LOC 2253Z 152DEG 14KT 3821 8640
AMS